Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 108, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 23, 2010, 6:53 PM EDT for Morris County, Sussex County, New Jersey. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 6:53 PM EDT (22:53 UTC)
- Expired
- Jul 23, 2010, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Morris County, NJ, Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 126 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:30 PM EDT | TSTM WND DMG | Vernon Valley, NJ | NUMEROUS TREES AND WIRES DOWN IN VERNON TOWNSHIP. |
| Jul 23, 7:36 PM EDT | TSTM WND DMG | 3 Ene Ogdensburg, NJ | NUMEROUS TREES AND WIRES DOWN IN HARDYSTON TOWNSHIP. POWER OUTAGES IN THE TOWNSHIP. |
| Jul 23, 7:40 PM EDT | TSTM WND DMG | 3 Ene Ogdensburg, NJ | NUMEROUS TREES AND WIRES DOWN IN HARDYSTON TOWNSHIP. POWER OUTAGES IN THE TOWNSHIP. |
| Jul 23, 7:50 PM EDT | TSTM WND DMG | 2 Ene Green Pond, NJ | TREES AND WIRES DOWN IN JEFFERSON TOWNSHIP. WIND DAMAGE OCCURRED ALONG THE COUNTY LINE WITH PASSAIC COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:55 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS51 KPHI 232253
SVRPHI
NJC027-037-232345-
/O.NEW.KPHI.SV.W.0108.100723T2253Z-100723T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
THIS INCLUDES THE CITY OF MORRISTOWN...
SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 745 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 17
MILES NORTHWEST OF HAINESVILLE...OR 14 MILES NORTHWEST OF
MONTAGUE...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGH POINT AROUND 710 PM EDT...
SUSSEX AROUND 720 PM EDT...
VERNON VALLEY AND HAMBURG AROUND 725 PM EDT...
HIGHLAND LAKE AROUND 730 PM EDT...
6 MILES NORTHEAST OF RIVERDALE AROUND 745 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR NORTHWESTERN NEW JERSEY AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4126 7450 4119 7437 4109 7449 4104 7449
4105 7444 4102 7442 4101 7432 4098 7428
4077 7437 4067 7448 4075 7454 4110 7499
4115 7491 4127 7484 4132 7479 4135 7471
TIME...MOT...LOC 2252Z 306DEG 46KT 4145 7494
$$
NIERENBERG1 follow-up statement
068
WWUS51 KPHI 232318
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT FRI JUL 23 2010
NJC027-037-232345-
/O.CON.KPHI.SV.W.0108.000000T0000Z-100723T2345Z/
SUSSEX NJ-MORRIS NJ-
718 PM EDT FRI JUL 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MORRIS AND SUSSEX COUNTIES...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR SUSSEX...OR 9 MILES SOUTHEAST OF MONTAGUE...MOVING
SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAMBURG...HIGHLAND LAKE...FRANKLIN AND 6 MILES SOUTHWEST OF VERNON
VALLEY BY 725 PM EDT...
GREEN POND AND 9 MILES NORTHEAST OF LAKE TELEMARK BY 735 PM EDT...
RIVERDALE...BUTLER...PEQUANNOCK TOWNSHIP AND KINNELON BY 740 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR NORTHWESTERN NEW JERSEY AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4126 7450 4119 7437 4109 7449 4104 7449
4105 7444 4102 7442 4101 7432 4098 7428
4077 7437 4067 7448 4075 7454 4110 7499
4115 7491 4127 7484 4132 7479 4135 7471
TIME...MOT...LOC 2317Z 310DEG 49KT 4122 7464
$$
TFGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:12 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 23, 6:12 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT FRI JUL 23 2010
.SYNOPSIS...
BERMUDA HIGH PRESSURE TO THE SOUTHEAST WILL CONTINUE TO BRING HOT
AND HUMID AIR INTO THE REGION THROUGH THE FIRST PART OF THE
WEEKEND, WHILE MID LEVEL TROUGHS MOVE BY TO THE NORTH. A COLD
FRONT WILL DROP INTO THE REGION ON SUNDAY, AND HIGH PRESSURE WILL
BUILD IN FOR THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TORNADO WATCH 525 HAS BEEN ISSUED FOR A SMALL SECTION OF OUR
NORTHERN AREAS UNTIL 100 AM. THE SURFACE WARM FRONT HAS GOTTEN
HUNG UP ACROSS PORTIONS OF SOUTHEAST NEW YORK INTO NORTHEAST NEW
JERSEY. ALONG THE FRONT...THE 0-1KM HELICITY VALUES ARE OVER
100...AS THE SHEAR INCREASES WITH A SHORT WAVE IN THE MID LEVELS
APPROACHING. SEEING SUPERCELL DEVELOPMENT IN THE VICINITY OF THE
FRONT ACROSS THE SOUTHERN TIER OF NEW YORK STATE.
SINCE THE FRONT IS NOT MOVING MUCH...AND THE STORMS THAT HAVE
DEVELOPED IN THE UNSTABLE AIR WITH SUFFICIENT SHEAR FOR
SUPERCELLS...THE THREAT OF RIGHT MOVING STORMS PLACES THE NORTHERN
MOST ZONES IN THE THREAT FOR SUPERCELLS THROUGH THIS EVENING.
LATEST ANALYSIS AND SHORT TERM MODEL GUIDANCE SUGGESTS THE THREAT
WILL CONTINUE THROUGH AT LEAST 0300 UTC SATURDAY...WHEN THE SHEAR
SHOULD RELAX AND THE INSTABILITY STARTS TO WANE.
ALSO WATCHING A FEW CELLS ACROSS CENTRAL PENNSYLVANIA. THESE CELLS
ARE NEAR A SURFACE TROUGH WITH A MAXIMUM OF INSTABILITY IN THAT
CORRIDOR. WOULD EXPECT TO SEE THE GREATEST THREAT FROM THESE CELLS
IN THE NEXT 1 TO 3 HOURS. WHILE MOST OF THE STRONG ACTIVITY SHOULD
REMAIN WEST OF OUR AREA...CONTINUED THE MENTION OF GUSTY WINDS AND
HEAVY RAINFALL TO ACCOUNT FOR THIS THREAT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
PER THE MODELS, A MID LEVEL VORT MAX EXITS TO THE NORTHEAST
TOMORROW MORNING, THEN ANOTHER ONE APPROACHES FROM THE NORTHWEST
TOMORROW AFTERNOON, THEN ANOTHER ONE APPROACHES TOMORROW NIGHT. ON
SUNDAY, THE AXIS OF THE MID LEVEL TROUGH EMANATING FROM THE VORTEX
OVER EASTERN CANADA FINALLY PUSHES INTO THE AREA AND THE
ASSOCIATED SURFACE COLD FRONT FOLLOWS SUIT. NORMALLY, WE WOULD
BE FOCUSING THE CHANCES OF CONVECTION AROUND THE AFTERNOON AND
EVENING, BUT THE POSSIBLE TIMING OF THE IMPULSES MAKE US SHY AWAY
FROM THAT. THERE IS PLENTY OF MOISTURE AND INSTABILITY AVAILABLE
FOR CONVECTION AT ANY TIME /AT NIGHT, WE NEED THE FORCING TO TAP
INSTABILITY ABOVE THE SURFACE, BUT THE IMPULSES MAY PROVIDE THAT/.
WE THINK THE SURFACE FRONT WILL BE FAR ENOUGH THROUGH OUR AREA TO
CHANGE THE AIR MASS BY SUNDAY NIGHT, WHEN WE DROP THE CHANCES OF
CONVECTION FOR THE REST OF THE SHORT TERM.
FROM SATURDAY THROUGH SATURDAY NIGHT, WE EXPECT NO CHANGE IN THE
AIR MASS WITH AN OPPRESSIVE SATURDAY AND A VERY UNCOMFORTABLE
SATURDAY NIGHT. THE ADVISORY AND WARNING RUN THROUGH SATURDAY FOR
NOW, AND MAY BE EXTENDED SUBSEQUENTLY. WE EXPECT SOME RELIEF TO
BEGIN TO MOVE IN FROM THE NORTHWEST STARTING SUNDAY, WITH
TEMPERATURES CLOSER TO NORMAL ON SUNDAY NIGHT AND MONDAY. WE HAVE
GONE FOR THE HIGHER STAT GUIDANCE TEMPERATURES THROUGH SATURDAY
NIGHT PER CONTINUITY AND H925 TEMPERATURES, THEN WE HAVE MOVED
TOWARD A COMPROMISE FROM SUNDAY ONWARD.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MID LEVEL NORTHWEST FLOW SHOULD KEEP CONDITIONS DRY MONDAY NIGHT
AND TUESDAY AS WEAK HIGH PRESSURE CROSSES THE REGION. DEW POINTS
SHOULD REMAIN FAIRLY LOW THROUGH THE PERIOD AS THE COLD FRONT THAT
CROSSES THE AREA SUNDAY BECOMES STATIONARY SOUTHWEST OF THE AREA.
MOISTURE WILL TRY TO OVERRUN THAT BOUNDARY TUESDAY NIGHT INTO
WEDNESDAY AS WARMER AIR IN THE LOW TO MID LEVEL TRIES TO COME BACK
INTO THE REGION. AT THIS POINT...IT APPEARS AS THOUGH THE WARM FRONT
WILL WAIT UNTIL WEDNESDAY EVENING TO COMES THROUGH THE REGION...SO
WE ARE PROBABLY LOOKING LIKE A PRE WARM FRONTAL SHOWERS AND
THUNDERSTORMS WEDNESDAY INTO WEDNESDAY EVENING. WHILE IT IS EARLY...
THIS COULD BE THE TIME FOR AN INCREASING THREAT OF LOCALLY HEAVY
RAIN AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 1.75 INCHES.
AFTER WEDNESDAY EVENING...FORECAST CONFIDENCE GOES DOWN. THIS IS NOT
BECAUSE OF MODEL DIFFERENCES...SINCE THE 1200 UTC GFS AND ECMWF ARE
NO THAT FAR APART WITH RESPECT TO MASS FIELDS. THE PROBLEM IS THE
POSITIONING OF THE WARM FRONT THAT BECOMES A QUASI STATIONARY FRONT
NEAR THE SOUTHERN PART OF THE FORECAST AREA. BECAUSE OF THE POSITION
OF THE FRONT...WILL TRY TO PAINT A PICTURE SHOWING A BETTER CHANCE
OF SHOWERS AND THUNDERSTORMS SOUTH AND A LESSER CHANCE TO THE NORTH.
AGAIN...THE FORECAST CONFIDENCE HERE IS BELOW NORMAL...SO A CHANCE
OF SHOWERS AND THUNDERSTORMS WAS INSERTED INTO THE FORECAST FOR
WEDNESDAY INTO FRIDAY. AT THIS DISTANCE...IT DOES NOT APPEAR THIS
PERIOD WILL BE A WASHOUT...BUT TIMING AND PLACEMENT PROBLEMS REQUIRE
USING A BROAD STROKE WHEN PAINTING THE SHOWER AND THUNDERSTORM
PICTURE. WILL TRY TO KEEP THE CHANCES BELOW 30 PERCENT FOR
FRIDAY...AS THE FRONT MAY BE JUST SOUTH OF THE AREA.
850 MB TEMPERATURES FOR THE WEDNESDAY THROUGH FRIDAY PERIOD (NEAR 16
CELSIUS) WOULD SUGGEST THAT 90 DEGREE HIGHS ARE NOT OUT OF THE
QUESTION FOR THIS PERIOD. BECAUSE OF UNCERTAINTY IN CLOUD COVER...
WILL KEEP TEMPERATURES JUST BELOW THIS LEVEL. HOWEVER...IF THE
FRONTAL BOUNDARY ENDS UP A BIT FURTHER NORTH...SOUTHERN AREAS MAY BE
ABLE TO BREAK AND HIGHS COULD REACH 90 DEGREES.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
A GENERAL VFR FORECAST WAS ISSUED WITH THE 18Z TAFS, BUT WITH A
COUPLE OF CAVEATS. ORGANIZED CONVECTIVE ACTIVITY THROUGH THIS TIME
PERIOD IS EXPECTED TO REMAIN JUST TO THE NORTH OF OUR TERMINALS
WHICH PLACES CONFIDENCE OF THIS FORECAST VERIFYING LOWEST AT KABE
AND HIEST AT KACY AND KMIV.
FOR THIS AFTERNOON CONVECTIVE TRIGGERS ARE EXPECTED TO BE LACKING
JUST WEST OF THE TERMINALS WITH BASICALLY SOME HIGH BASED VFR CU AND
OR AC DEBRIS AROUND. THE TRIGGERS FOR SHOWERS AND THUNDERSTORMS ARE
AROUND LAKE ERIE, BUT THE GENERAL WIND FLOW ALOFT IS WEST TO EAST.
UNDER THIS SCENARIO THE OVERALL FLOW WILL PUT UP RESISTANCE TO ANY
SOUTHWARD MOVEMENT TO THE CONVECTION. WE EXPECT THE LINE OF
ORGANIZED CONVECTION TO COME CLOSEST TO KABE AND THIS IN ALL
LIKELIHOOD WOULD OCCUR EARLY THIS EVENING. THE INCREASING SW FLOW
HAS OCCURRED FOR THIS AFTERNOON AND SOME GUSTINESS TO ABOUT 20KTS IS
EXPECTED AT THE TERMINALS. THE SEA BREEZE FRONT HAS MADE IT TO KACY
AND EASTERN OCEAN COUNTY. THE INCREASING SW FLOW ALOFT SHOULD FIGHT
ANY WESTWARD MOVEMENT AND CONFIDENCE ABOUT THE WIND DIRECTION AT
KACY IS NOT HIGH AS THE FRONT MIGHT VACILLATE RIGHT NEAR IT.
FOR THIS EVENING AND OVERNIGHT, WE ARE EXPECTING THE ORGANIZED
CONVECTION TO COME CLOSE BUT REMAIN NORTH OF OUR TERMINALS. BECAUSE
OF THE LOW CONFIDENCE WE ONLY CARRIED CB AS A CLOUD TYPE AT KABE,
KRDG AND KTTN. MOST OF THE CURRENT MODELS ARE KEEPING SHOWERS AND
THUNDERSTORMS NORTH OF THE PHL LOCAL AREA. WE ARE EXPECTING SOME
DEBRIS CLOUDINESS AROUND, MORE NORTH OF KPHL. SOME MODELS ARE
SHOWING ANOTHER UPPER AIR DISTURBANCE MOVING THROUGH AFTER MIDNIGHT.
CONSENSUS IS TOO LOW ABOUT THIS OCCURRING TO REFLECT IT AT ANY OF
THE TERMINALS. WE HAVE CONTINUED THE TREND OF SHOWING SOME HAZE
FORMING TOWARD MORNING. WE KEPT VSBYS AS EITHER MVFR OR JUST BARELY
VFR (WHERE STRONGER SURFACE WINDS) WERE FORECAST.
A VERY HOT AND HUMID DAY IS FORECAST FOR SATURDAY, BUT WITH
BASICALLY VFR CONDITIONS. SOME SCATTERED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS ARE FORECAST, BUT THE CHANCES AND CONFIDENCE OF
ONE AT THIS FORECAST JUNCTURE AFFECTING ANY TERMINAL IS TOO LOW TO
CARRY OR MENTION A CB CLOUD GROUP. THE GENERAL WIND FLOW IS EXPECTED
TO BE MORE OUT OF THE WEST AND IN SPITE OF HIGHER TEMPERATURES, THE
SEA BREEZE FRONT SHOULD REMAIN EAST OF ALL OF THE TERMINALS.
OUTLOOK...
SOME MARGINAL VFR TO BRIEFLY IFR CONDITIONS ARE POSSIBLE AS
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT
MOVE THROUGH OUR AREA LATER SATURDAY INTO SUNDAY. GOOD VFR
CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO TUESDAY. THE NEXT CHANCE
FOR MVFR OR BRIEFLY IFR CONDITIONS WILL BE WITH AN APPROACHING WARM
FRONT LATE TUESDAY NIGHT INTO WEDNESDAY.
&&
.MARINE...
WE KEPT FORECAST CONDITIONS BELOW SCA CRITERIA THROUGHOUT THIS
FORECAST PACKAGE ALTHOUGH WE SHOULD COME CLOSE WITH RESPECT TO SEAS
BOTH TONIGHT AND AGAIN SATURDAY NIGHT.
WAVE WATCH GUIDANCE CONTINUES TO BE TRIMMED BY ABOUT 1 FOOT UNTIL
THE COLD FRONTAL PASSAGE ON SUNDAY. SO FAR TODAY SEAS ARE VERIFYING
EITHER AT OR ABOUT A FOOT BELOW WAVE WATCH GUIDANCE. THE WRF-NMM
FORECAST SOUNDINGS ARE VERIFYING PRETTY WELL WITH RESPECT TO SURFACE
WINDS OFFSHORE. GIVEN THIS IS A VERY HOT AIR MASS PASSING OVER
RELATIVELY COOLER WATERS, WE ARE NOT EXPECTING THOROUGH MIXING TO
OCCUR. SCA WINDS ARE NOT FORECAST TO OCCUR TONIGHT AS THE STRONGER
WIND ALOFT PASSES OVER THE MARINE AREA. THE SAME CAN BE SAID FOR
SATURDAY NIGHT.
HOWEVER, LOWER CONFIDENCE EXISTS AS TO WHETHER SWELLS ASSOCIATED
WITH THE SOUTHERLY WIND FLOW WILL BANK FAR ENOUGH TO THE WEST TO
AFFECT OUR MARINE OCEANIC AREA. GIVEN THE GFS TENDENCY TO
OVERFORECAST SURFACE WINDS WHEN THE AIR TEMPERATURE IS GREATER THAN
THE WATER, WE LOWERED WAVE WATCH GUIDANCE SLIGHTLY INTO SATURDAY
NIGHT. WHILE WE WILL CARRY THE MENTION OF 5 FT SEAS FOR SATURDAY
NIGHT INTO EARLY SUNDAY, CONFIDENCE IS TOO LOW TO ISSUE A SMALL
CRAFT ADVISORY.
ON SUNDAY, THE STRONGER WESTERLY FLOW WILL OCCUR INTO THE EVENING,
BUT BEFORE AIR TEMPERATURES ARE FORECAST TO DROP BELOW THE WATER
TEMPS. AFTER THAT, A HIGH PRESSURE SYSTEM WILL BUILD EAST AND WINDS
WILL DECREASE INTO TUESDAY WHEN THE HIGH IS EXPECTED TO REACH OUR
AREA WATERS. EVEN AFTER IT SLIDES FARTHER OFFSHORE ON WEDNESDAY, THE
OVERALL PRESSURE GRADIENT IS FORECAST TO REMAIN FAIRLY WEAK AND WE
SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR NJZ001-007>010-
012>014-016-020>027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR MDZ008-012-015-019-
020.
MARINE...NONE.
&&
SYNOPSIS...DELISI
NEAR TERM...HAYES
SHORT TERM...DELISI
LONG TERM...HAYES
AVIATION...GIGI
MARINE...GIGIHazardous weather outlook, Jul 23, 6:03 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 603 PM EDT FRI JUL 23 2010 NJZ001-007-008-242215- SUSSEX-WARREN-MORRIS- 603 PM EDT FRI JUL 23 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-NJZ009-010-012>014-016-020-026-027-PAZ060>062-242215- CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH- NORTHAMPTON- 603 PM EDT FRI JUL 23 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-NJZ015-017>019-PAZ067>071-242215- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 603 PM EDT FRI JUL 23 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ054-242215- CARBON- 603 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ055-242215- MONROE- 603 PM EDT FRI JUL 23 2010 ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-NJZ021>025-242215- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 603 PM EDT FRI JUL 23 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-242215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 603 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 23, 6:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT FRI JUL 23 2010
PAZ060-232345-
BERKS PA-
643 PM EDT FRI JUL 23 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 56 MILES NORTHWEST OF LANCASTER...MOVING EAST AT
40 MPH. THE THUNDERSTORM WILL BE NEAR STRAUSSTOWN...BERNVILLE AROUND
730 PM...CENTERPORT AND LEESPORT AROUND 745 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4051 7643 4054 7618 4056 7615 4058 7609
4060 7605 4059 7603 4064 7600 4063 7588
4025 7600 4028 7611 4036 7621 4036 7624
4049 7644
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:09 PM EDT | Heat Advisory | PHI | Atlantic, Cape May, Cumberland | 2 hr |
| Jul 23, 3:24 PM EDT | Excessive Heat Warning | PHI | Burlington, Camden, Gloucester, Mercer | 48 hr |
| Jul 23, 3:24 PM EDT | Heat Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 7 more | 51 hr |
| Jul 23, 7:36 PM EDT | Tornado Warning | PHI | Morris, Sussex | 24 min |
| Jul 23, 7:56 PM EDT | Tornado Warning | PHI | Morris | 34 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.